Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What causes blood in stool?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5141 Questions
Hello, my last two bowel movements have been bloody and look like they have bloody chunks of tissue or lining (it looks like the lining you pass during a menstral cycle) in them. I went to the dr. today and they took blood and did a rectal exam. I didnt see the tissue like clots before I went to the dr so I did not tell them about those (just the blood). I have elevated liver enzymes also (dont know if that effects it). Do you know what it could be?
Posted Thu, 27 Feb 2014 in General Health
Answered by Dr. Chobufo Ditah 58 minutes later
Brief Answer: Please, see a gastroenterologist! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this bloody stool. the volume of blood is concerning and for sure merits immediate attention. I understand you are coming from the hospital but i think the cause has to be identified and managed appropriately. From the information you have provided and a review of the attached images, bright red blood in stools means is just around the rectum. The most common cause in this scenario are internal hemorrhoids. Another less likely cause would be ulcerative colitis but you see no to be reporting any pains. What were the findings of your doctor? In all, a gastroenetrologist would be the best person to contact. direct examination of th anus and maybe a colonoscopy would clearly identify the cause and guide treatment. Elevated liver enzyes need to be followed up by a complete evaluation of liver function tests before any reasonable hypothesis can be made. A gastroenterologist would be the best person to also look at this. I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor